Can I take Zyrtec and Allegra together? (2024)

Can I take Zyrtec and Allegra together?

Official answer

(Video) Which is the best allergy medication for you? Zyrtec vs. Allegra vs. Claritin
(GenericDruggist)
What happens if you take Zyrtec and Allegra together?

Interactions between your drugs

No interactions were found between Allegra and Zyrtec.

(Video) Allegra Vs Zyrtec
(RegisteredNurseRN)
Can I take fexofenadine in the morning and cetirizine at night?

As well as taking a non-drowsy antihistamine during the day (such as fexofenadine, cetirizine or loratadine), your doctor may suggest that you take a sedating antihistamine at night time if the itching is making it difficult to sleep. Do not take 2 antihistamines together unless your doctor advises you to.

(Video) Introduction to Antihistamines
(Professor Dave Explains)
Why is my Zyrtec and Allegra not working?

Antihistamines can stop working because your allergies might be getting worse or you might have immune system changes due to aging. You also might not be taking the medication as directed. If you take an antihistamine after being exposed to an allergy trigger, it won't work as well.

(Video) Can I Take Two Different Allergy Pills in One Day?
(Wyndly Health)
Can you take 2 different allergy pills at the same time?

It's safe for most people to take allergy medications that are in different classes. For example, nasal steroids and oral decongestants can be taken together. However, you shouldn't combine oral antihistamines, such as Zyrtec and Benadryl, without a healthcare provider's OK.

(Video) Allergy Relief - Allegra, Zyrtec, Claritin (2nd Generation Antihistamines)
(Dr. Mitch Rice)
Should I take Zyrtec or Allegra at night?

Skip Short-Acting Allergy Meds at Night

Some medications for treating allergies, like cetirizine (Zyrtec) and fexofenadine (Allegra) last 24 hours and don't need to be taken at night.

(Video) Allergy Medications Explained - Can You Take More Than One?
(Fauquier ENT)
Why is my Allegra not working anymore?

When an allergy medication doesn't work anymore—either as well as before or at all—it could be because your body is no longer reacting to the drug in the same way it once did or is clearing it too quickly for it to be effective. This is known as a drug tolerance. This can happen after months and years of use.

(Video) Ask the Allergist: When Taking Allergy Medications, Timing is Everything
(breatherville)
Is it better to take Zyrtec at night or in the morning?

Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.

(Video) Seasonal Allergies? My top Antihistamines as an Allergist.
(Teaspoon)
What happens if I take 2 Zyrtec in 24 hours?

Cetirizine is generally very safe. Taking more than the usual dose is unlikely to harm you or your child. If you take an extra dose, you might get some of the common side effects. If this happens or you're concerned, contact your doctor.

(Video) Is It Safe to Use Antihistamines Every Day? #shorts
(Wyndly Health)
Why is my Zyrtec not working?

If antihistamines aren't working for you and you have allergy-like symptoms, it may not be a bad allergy season—but instead something non-allergic you're reacting to. Symptoms of nonallergic rhinitis include: Sneezing. Runny or stuffy nose.

(Video) What Is the Best OTC Antihistamine for Treating Your Allergies? #shorts
(Wyndly Health)

Why do I still have allergies after taking Zyrtec?

If you have seasonal allergies and notice that your allergy medicine stops working, it might be because you've developed new allergies. People rarely develop a tolerance to allergy medications. Common medications like Zyrtec, Allegra, Flonase, and Claritin don't usually stop working.

(Video) How Allegra Allergy 24 Hour Tablets Work
(Allegra OTC)
Why isn t Allegra helping my allergies?

Therefore, if there is no histamine present in your body, antihistamines can't relieve symptoms. If you're taking antihistamines and not finding any relief from symptoms, it may not be a “bad allergy season,” or that something is wrong with the brand of medication you chose.

Can I take Zyrtec and Allegra together? (2024)
Is Allegra better than Zyrtec?

Allegra and Zyrtec are common over-the-counter drugs used to treat allergy symptoms. Both drugs are safe and effective, but studies show Zyrtec's effects may last longer than Allegra's. Zyrtec is more likely to cause drowsiness. Drinking fruit juices can make Allegra less effective.

Can I take cetirizine and fexofenadine together?

These medications should never be taken together or with any other antihistamine medications. Antihistamine overdose may occur if multiple types of antihistamines are taken at the same time. Overdose symptoms may include irregular heartbeat, behavioral changes, seizure, cardiac arrest, and (in sever cases) death.

What two allergy medications can be taken together?

You can safely mix different types of allergy medications, like Flonase, a nasal spray, and Claritin, an antihistamine. In fact, it's often recommended by doctors.

Can I take Claritin in the morning and Zyrtec at night?

Interactions between your drugs

No interactions were found between Claritin 24 Hour Allergy and Zyrtec.

What is the safest antihistamine to take long-term?

Newer antihistamines like Allegra and Claritin are generally safe for daily use. But allergy medications with decongestants, such as Claritin-D or Benadryl-D, could make your allergies worse with long-term use.

Is it OK to take Zyrtec at night before bed?

For many people with allergies, symptoms are the worst around 4 a.m. to 6 a.m. Taking an antihistamine at bedtime may help you or your child feel better in the morning during allergy season.

What is the strongest antihistamine?

Zyrtec. Zyrtec (cetirizine) is the strongest of the second-generation antihistamines, says Dr. Garcia-Ibáñez. And because there is less chance of toxicity with this medication, the dosage can be increased substantially, at the discretion of your doctor, he says.

What can I take for allergies if Allegra doesn't work?

"I would strongly recommend instead of taking a second antihistamine, you actually take a different medication like a steroid nasal spray," Sweet said. That's like taking a Claritin to start your day, plus a shot of Flonase in your nose if your symptoms persist. Saline solution is another nasal spray to try.

What to do for allergies when nothing works?

You may need immunotherapy.

If you don't get relief from medicines alone, it might be a good option for you. This long-term treatment exposes you to what you're allergic to. Over time, it can reduce or prevent your allergy symptoms. It could stop your body from overreacting to allergens all together.

What interferes with Allegra?

What drugs and food should I avoid while taking Allegra Allergy (Fexofenadine)? Do not take fexofenadine with fruit juice (such as apple, orange, or grapefruit). These juices can make it harder for your body to absorb fexofenadine. Avoid taking an antacid within 2 hours before or after you take fexofenadine.

What is the best nighttime allergy medicine?

Best for Nighttime

If you're looking for an antihistamine that will relieve your symptoms so you can sleep, we recommend Benadryl Ultratabs. This OTC medication starts working in as little as 15 minutes, relieving itchy, watery eyes, runny nose, itchy throat and nose, and sneezing.

Can I take other allergy meds with Zyrtec?

You can take other allergy medications with Zyrtec or Benadryl if they belong to a different therapeutic class. For example, you might try adding a decongestant or steroid nasal spray, such as Flonase (fluticasone propionate). These are safe to take if you have already taken an antihistamine.

What happens if you accidentally take two allergy pills in one day?

Overdosing on antihistamines, the most common line of defense against seasonal allergies, can lead to increased drowsiness, nausea, vomiting and—in the case of first-generation sedating antihistamines—seizures and coma.

Popular posts
Latest Posts
Article information

Author: Msgr. Refugio Daniel

Last Updated: 23/07/2024

Views: 6552

Rating: 4.3 / 5 (54 voted)

Reviews: 93% of readers found this page helpful

Author information

Name: Msgr. Refugio Daniel

Birthday: 1999-09-15

Address: 8416 Beatty Center, Derekfort, VA 72092-0500

Phone: +6838967160603

Job: Mining Executive

Hobby: Woodworking, Knitting, Fishing, Coffee roasting, Kayaking, Horseback riding, Kite flying

Introduction: My name is Msgr. Refugio Daniel, I am a fine, precious, encouraging, calm, glamorous, vivacious, friendly person who loves writing and wants to share my knowledge and understanding with you.